MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNI ADAPTOR SLEEVE V40 TI; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNI ADAPTOR SLEEVE V40 TI; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6519-T-100
Medical Device Problem Codes Material Separation (1562); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Universal v40 taper adapter sleeve was shown off of the trunnion in the post op x-ray for a total hip replacement.Update: the head disengaged from the sleeve.Right hip.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving a sleeve was reported.The event was confirmed by review of the provided medical records by a clinical consultant.Method & results: device evaluation and results: visual inspection: ma: damage consistent with the explantation process was observed on the outer surface of the taper adapter.X-ray fluorescence spectroscopy showed that the adapter base material was consistent with astm f67 (cp ti).Functional and dimensional inspection: due to the damage noted in the visual inspection and the fact that the device was implanted and subsequently explanted, a dimensional or functional inspection of the device in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis: ma: damage consistent with the explantation process was observed on the outer surface of the taper adapter.X-ray fluorescence spectroscopy showed that the adapter base material was consistent with astm f67 (cp ti).Based on the given information, there was no materials or manufacturing discrepancies on the surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: provided undated x-ray image confirms event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including primary and revision operative reports, clinical and past medical history and additional serial dated x-rays are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.

Brand Name
UNI ADAPTOR SLEEVE V40 TI
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9246546
Report Number0002249697-2019-03630
Device Sequence Number17058893
Product Code JDI
UDI-Device Identifier04546540608390
UDI-Public04546540608390
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number6519-T-100
Device Lot Number71556903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR